Record number :
1549691
Title of article :
Sub-Laplacians of Holomorphic Lp-type on Rank One AN-Groups and Related Solvable Groups
Author/Authors :
Ludwig، نويسنده , , J. and Müller، نويسنده , , D.، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2000
Pages :
62
From page :
366
To page :
427
Abstract :
Consider a right-invariant sub-Laplacian L on an exponential solvable Lie group G, endowed with a left-invariant Haar measure. Depending on the structure of G and possibly also that of L, L may admit differentiable Lp-functional calculi, or may be of holomorphic Lp-type for a given p≠2, as recent studies of specific classes of groups G and sub-Laplacians L have revealed. By “holomorphic Lp-type” we mean that every Lp-spectral multiplier for L is necessarily holomorphic in a complex neighborhood of some point in the L2-spectrum of L. This can only arise if the group algebra L1(G) is non-symmetric. In this article we prove that, for large classes of exponential groups, including all rank one AN-groups, a certain Lie algebraic condition, which characterizes the non-symmetry of L1(G) [37], also suffices for L to be of holomorphic L1-type. Moreover, if this condition, which was first introduced by J. Boidol [6] in a different context, holds for generic points in the dual g* of the Lie algebra of G, then L is of holomorphic Lp-type for every p≠2. Besides the non-symmetry of L1(G), also the closedness of coadjoint orbits plays a crucial role. We also discuss an example of a higher rank AN-group. This example and our results in the rank one case suggest that sub-Laplacians on exponential Lie groups may be of holomorphic L1-type if and only if there exists a closed coadjoint orbit Ω⊂g* such that the points of Ω satisfy Boidolʹs condition. In the course of the proof of our main results, whose principal strategy is similar as in [8], we develop various tools which may be of independent interest and largely apply to more general Lie groups. Some of them are certainly known as “folklore” results. For instance, we study subelliptic estimates on representation spaces, the relation between spectral multipliers and unitary representations, and develop some “holomorphic” and “continuous” perturbation theory for images of sub-Laplacians under “smoothly varying” families of irreducible unitary representations.
Keywords :
sub-Laplacian , exponential solvable Lie group , Functional calculus , Lp-spectral multiplier , Unitary representation , Symmetry , subelliptic estimate , Heat kernel , Perturbation , holomorphic Lp-type
Journal title :
Journal of Functional Analysis
Link To Document :